Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS State College, PA

March 11, 20264 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 11, 2026, 3:27 PM EDT for 4 counties in Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 3:27 PM EDT (19:27 UTC)
Expired
Mar 11, 2026, 4:15 PM EDT
In force
48 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 93 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:24 PM EDT, 2 hours 3 minutes earlier. Its key messages:

  • 1) Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. 2) Settling into a cooler and windy pattern for the end of the week into early next week.
Area forecast discussion, Mar 11, 1:24 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
124 PM EDT Wed Mar 11 2026

.WHAT HAS CHANGED...
* Tweaks to PoPs, Wx for the next 6-12 hrs
* Minor increase to wind gusts Friday to hold with continuity
  and allow for high gusts aloft to mix down.

&&

.KEY MESSAGES...
1) Threat for severe weather into this evening still exists,
but cloud cover has thus far kept things tame. Flooding threat
limited, mainly by spottiness of the expected convection.

2) Settling into a cooler and windy pattern for the end of the
week into early next week.

&&

.DISCUSSION...
KEY MESSAGE 1: Threat for severe weather into this evening still exists,
but cloud cover has thus far kept things tame. Flooding threat
limited, mainly by spottiness of the expected convection.

Severe threat continues. The sun sunshine is busting through
across the southern third, but it remains mainly stable with
mainly the warm advection bumping temps up elsewhere. SVR watch
now to the OH-PA border, but we do expect it to be extended east
in the next 2-3 hrs. But, we will need destabilization to make
the storms grow tall enough to generate the wind/tornado threats
we are expecting. The shear remains very high for PA for any
time of year with bulk shear of 50-60KTs. It should be maximized
in the early aftn over much of the area and be higher over the
east for the evening hours. While the shear is high, the CAPE is
not across the N.

A cold front is approaching from the NW and will sweep through
tonight into Thursday as an upper trough approaches the region.
We will remain in the warm sector for the rest of today and
early tonight. Frontal passage is expected around 02Z in the far
NW and 08Z in the far SE. Temps drop precipitously, with
widespread 30s by Thurs morning.

The flooding threat is highest where recent and
overnight/morning rain has wettened the soil. WPC has
highlighted the SW portion of the CWA for being most at-risk for
flash flooding. The rainfall out of the morning showers/storms
was highly efficient, and some 1+" pixels have been seen on the
radar estimates already today.

KEY MESSAGE 2: Settling into a cooler and windy pattern for the
end of the week into early next week.

As the base of the trough and associated surface cold front
cross PA, a sharp temperature drop in the wake of the cold front
may result in any lingering postfrontal precip changing over to
snow Wed night into Thu. Given the limited precip and warm
ground, not expecting snow accumulation. NW winds will gust
30-40 kts behind the front early Thursday. Winds will get weaker
as the day progresses on Thursday.

The next system will be a potent Clipper moving across the Great
Lakes on Friday. This will likely bring a band of rain and snow
showers across mainly the north, but otherwise more of a wind
producer than a precip maker. Wind gusts in the 40-50 kt range
are possible Fri afternoon into Friday night as the pressure
gradient tightens. Wind chills drop into the teens and 20s
Friday night into early Saturday, a big change from the recent
warm weather.

Guidance favors a Great Lakes Cutter track for the next system
Sunday into Monday. This would result in a corridor of warmer
air pushing in ahead of the system, with highs rising back into
the upper 40s and 50s. Much colder air and gusty winds push back
in behind the cold front Monday night with chilly temps around
through the middle of next week. Temps may even fall on Monday
with strong cold advection - resulting in morning lows. Latest
NBM guidance shows highs stuck in the 20s and 30s on Tuesday,
some 15-20 degrees below average.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Multiple rounds of SHRA/TSRA ongoing with a wider shield of rain
over the NW (FIG/BFD) at 17Z. Some embedded thunder is
occurring and shear in the lowest 5kft is strong. While the
shear of 30-40KT is there, the nearly constant gusts could and
sometimes does preclude mentions of LLWS in the terminals. But,
we'll work it into the TAFs for this package for planning
purposes. The WS will be maximized in the 3-4hrs before fropa
this evening (23-03Z at BFD, 00-04Z at UNV/JST/AOO/IPT, and
04-08Z in MDT/LNS). The cold front moving through this evening
(NW) and overnight (rest) will turn the wind to the W and
eventually NW Thurs morning. A brief appearance of lake effect
SHSN is expected at BFD later tonight, but we'll only mention
vcsh at this point with most of the SHSN staying in NY. JST
could (due to upslope flow at the end of the precip) also have
visby lower as some snow could mix in at the end of the precip
tonight. It is not out of the question (30% chc) that MDT/LNS
could even have some SN mix in, but sfc temps will be in the
L40s as it tries to do so.

Outlook...

Thu-Fri...Windy and colder. Scattered rain and snow showers,
with restrictions possible.

Sat...Remaining brisk, with restrictions in rain and snow
showers most likely at KBFD and KJST.

Sun...Rain and snow showers possible across the northern half of
PA. Restrictions possible.

Mon...CFROPA. Turning blustery, gusty. Pre-frontal SHRA/TSRA
with IFR possible. Post-frontal clouds likely (70%) IFR or low
MVFR west.

&&

.CLIMATE...
Some new records for yesterday (Tues).

Altoona temperature estimated at 78 for the high today, old
record of 72 degrees set in 1986.

Bradford high of 70 broke the old record of 66 degrees set
in 1986.

Williamsport high of 77 broke the old record of 71 degrees
set in 1977.

Harrisburg high of 80 broke the old record of 79 degrees
set in 2016.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

WHAT HAS CHANGED...Dangelo/Colbert
KEY MESSAGES...Dangelo/Colbert
DISCUSSION...Dangelo/Colbert
AVIATION...Dangelo/Tyburski
CLIMATE...Banghoff
Hazardous weather outlook, Mar 11, 3:19 PM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
319 PM EDT Wed Mar 11 2026

PAZ004>006-010>012-027-028-037-041-042-045-046-049>053-056>059-
063>066-121930-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Mifflin-Juniata-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
319 PM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this evening and early
tonight. The main threat will be damaging winds, but an isolated
tornado is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ018-019-026-034>036-121930-
Northern Centre-Southern Centre-Huntingdon-Bedford-Fulton-Franklin-
319 PM EDT Wed Mar 11 2026

...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-121930-
Clearfield-
319 PM EDT Wed Mar 11 2026

...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-025-033-121930-
Cambria-Blair-Somerset-
319 PM EDT Wed Mar 11 2026

...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:54 PM EDTSevere Thunderstorm WarningCTPCentre36 min
Mar 11, 3:09 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield36 min
Mar 11, 3:12 PM EDTFlood WatchCTPBlair, Cambria, Clearfield, Somerset7 hr
Mar 11, 3:43 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon, Mifflin30 min
Mar 11, 3:45 PM EDTTornado WarningCTPBedford, Cambria, Somerset30 min
Mar 11, 4:39 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Juniata, Mifflin36 min
Mar 11, 5:22 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry23 min
Mar 11, 5:43 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry47 min
Mar 11, 5:56 PM EDTTornado WarningCTPCumberland, Dauphin, Perry34 min
Mar 11, 6:13 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin47 min
Mar 11, 6:27 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon33 min
Mar 11, 7:02 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon13 min
Mar 11, 7:04 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York41 min
Mar 11, 7:36 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.